Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 28, 2013, 4:15 AM CDT for Ripley County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2013, 4:15 AM CDT (09:15 UTC)
- Expired
- Jun 28, 2013, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Ripley County, MO
The radar
The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4660 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:59 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 28, 2:59 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 259 AM CDT FRI JUN 28 2013 .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 234 AM CDT FRI JUN 28 2013 UNSETTLED NW FLOW ALOFT REGIME WILL BECOME EVEN MORE ENTRENCHED DURING THIS PERIOD. A MID LEVEL DISTURBANCE AND ASSOCIATED THUNDERSTORM COMPLEX WILL MOVE THROUGH SOUTHEAST MISSOURI EARLY TODAY. THIS WILL BRING SOME POTENTIAL FOR SEVERE THUNDERSTORMS...THOUGH CURRENT INSTABILITY REALLY DROPS OFF AS ONE GETS VERY FAR EAST INTO OUR FORECAST AREA. THOUGH HIGHS TODAY WILL TOP 90 IN SOME LOCATIONS...CONDITIONS SHOULD BECOME LESS HUMID IN THE WAKE OF THE STORMS AND A SFC FRONT THIS AFTERNOON. COOLER TEMPS HOWEVER WILL LAG...AND WILL NOT ARRIVE UNTIL LATER TONIGHT/SAT AS ANOTHER STRONGER H50 SHORTWAVE DIGS SOUTH THROUGH THE GREAT LAKES AND EVENTUALLY CLOSES OFF OVER THE OHIO RIVER VALLEY SUNDAY. WILL BE QUITE A BIT OF CLOUD COVER AND A CHC OF SHOWERS/THUNDERSTORMS WITH THIS UPPER FEATURE...ESP AS THE COLD AIR ALOFT ARRIVES SAT AFTERNOON OVER SW IN AND THE NRN PENNYRILE OF WRN KY. HIGH TEMPS WILL ONLY MAKE IT INTO THE MID 70S SUNDAY AFTERNOON...ABOUT 15 DEGREES OR SO BELOW NORMAL FOR LATE JUNE. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 234 AM CDT FRI JUN 28 2013 TO BE ISSUED SHORTLY. && .AVIATION... ISSUED AT 234 AM CDT FRI JUN 28 2013 VFR CONDITIONS EXPECTED AT ALL SITES THROUGH THE PERIOD. POSSIBILITY OF VCTS AT KCGI/PAH BETWEEN 10-15Z. LIGHT WEST WINDS EARLY WILL PICK UP OUT OF THE NORTHWEST 10 KTS AFT 15Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...GM LONG TERM...RST AVIATION...JP
Hazardous weather outlook, Jun 28, 3:38 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 338 AM CDT FRI JUN 28 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 338 AM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY TODAY OVER SOUTHEAST MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH INDEPENDENCE DAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON. HOWEVER...SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EARLY TODAY OVER PORTIONS OF SOUTHEAST MISSOURI.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:35 AM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 40 min |
| Jun 28, 3:58 AM CDT | Areal Flood Advisory | PAH | Carter, Ripley | 2 hr |
| Jun 28, 5:01 AM CDT | Areal Flood Advisory | PAH | Butler | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.